| Model Number |
G25731 |
| Medical Device Problem Code |
Premature Activation (1484)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/27/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: pentax ercp endoscope.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.A photo was provided by the user.The photos provided show the stent is fully deployed.The stent is bent at the distal tip.The stylet had been reinserted.The picture is inconclusive for confirming the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Premature stent deployment can occur if the dilation tip at the distal end of the delivery system is pulled during removal of the packaging stylet.Careful product handling practices, especially when removing the stylet, can help avoid premature stent deployment.The instructions for use state: "with elevator open, advance device in short increments until it is endoscopically visualized exiting scope.Once stent delivery system is in correct position for deployment loosen cap on proximal end of y-body".If the cap is loosened prior to being in the correct position premature deployment may occur.Prior to distribution, all zilver expandable metal biliary stent systems are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
During a stent placement procedure, the physician used a cook zilver expandable metal biliary stent system.While the stent was passing through the endoscope working channel, partial stent got open [stent partially deployed].The physician noticed this and took out the entire system and deployed the stent out side the patient and removed the delivery system.The photo provided depicts the stent deployed and still attached to deployment device.The stylet has been reinserted.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Investigation evaluation: a photo was provided by the user.The photos provided show the stent is fully deployed.The stent is bent at the distal tip.The stylet had been reinserted.Our laboratory evaluation of the product said to be involved confirmed the report as it was described.The stent had been fully deployed.During a visual inspection of the device, there were stains on the instructions for use (ifu) and outside of the pouch.The distance between the y-body was measured within the specification.The device was measured at 208 cm from the distal end of the proximal handle which is within specification.A visual inspection confirmed that each side of the stent had 4 gold rivets.The stent material was kinked on the distal end.The stent returned to it's original shape once the bend was removed.The length of the expanded stent was 8 cm which is within tolerance.There was a bend on the device at 48.2 cm.A functional test was not performed since the stent had been fully deployed.The stylet was removed and the y body advanced and retracted smoothly.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Premature stent deployment can occur if the dilation tip at the distal end of the delivery system is pulled during removal of the packaging stylet.Careful product handling practices, especially when removing the stylet, can help avoid premature stent deployment.The instructions for use state: "with elevator open, advance device in short increments until it is endoscopically visualized exiting scope.Once stent delivery system is in correct position for deployment loosen cap on proximal end of y-body".If the cap is loosened prior to being in the correct position premature deployment may occur.Prior to distribution, all zilver expandable metal biliary stent systems are subjected to a visual and functional inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description